Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2008, 2:57 PM CDT for Grundy County, Van Buren County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2008, 2:57 PM CDT (19:57 UTC)
- Expired
- Mar 19, 2008, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Grundy County, TN, Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 3:00 PM CDT | TSTM WND DMG | 5 Se Spencer, TN | TREE BLOWN ON THE FALL CREEK FALLS STATE PARK HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 623 m²/s²
- 0-3 km storm-relative helicity
- 803 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 191957
SVROHX
TNC061-175-192030-
/O.NEW.KOHX.SV.W.0042.080319T1957Z-080319T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN TENNESSEE...
SOUTHERN VAN BUREN COUNTY IN TENNESSEE...
* UNTIL 330 PM CDT
* AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF ALTAMONT MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEERSHEBA SPRINGS BY 305 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR CENTRAL TENNESSEE.
LAT...LON 3569 8528 3555 8545 3553 8554 3542 8553
3529 8584 3536 8589 3549 8588 3554 8576
3555 8561 3553 8555 3564 8557 3576 8532
TIME...MOT...LOC 1957Z 246DEG 51KT 3542 8579
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:09 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 19, 9:09 AM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 909 AM CDT WED MAR 19 2008 .DISCUSSION... PLAN FOR TODAY WILL BE TO ALLOW THE WIND ADVISORY OVER THE PLATEAU TO EXPIRE AT NOON. CURRENTLY THE COLD FRONT STRETCHES ACROSS MIDDLE TN...GENERALLY FROM NC MIDDLE TN SOUTHWESTWARD INTO FAR NORTHERN MS. AREAS NORTHWEST OF THE FRONT ARE UNLIKELY TO SEE ANY SEVERE WEATHER FOR THE REST OF TODAY. AREAS TO THE SOUTH ARE STILL UNDER THE GUN ALTHOUGH STRONG OR SEVERE STORMS ARE NOT NOTED CURRENTLY. WILL ISSUE A COUPLE OF UPDATES...THE FIRST ONE WILL GO OUT WITHIN THE NEXT HOUR AND WILL CONCENTRATE ON REMOVING THE SEVERE WEATHER THREAT FOR SOME ZONES. I MIGHT EVEN REDUCE POPS ALTHOUGH THE UPPER SYSTEM IS STILL TO OUR WEST AND SHOWER ACTIVITY IS OCCURRING OVER AR AND WESTERN TN. WILL LIKELY REDUCE POPS DOWN TO THE LIKELY CATEGORY FROM CONDITIONAL AS THE DAY MOVES ON. THE SECOND UPDATE WILL GO OUT AROUND NOON AS THE WIND ADVISORY EXPIRES ACROSS THE PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CDT TODAY FOR TNZ010-011-031>034-065- 066-078>080. && 21
In the hours before
Special weather statement, Mar 19, 1:24 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 124 PM CDT WED MAR 19 2008 TNZ010-011-028-030>034-061>065-075-077-078-191930- BEDFORD-CANNON-CLAY-COFFEE-DEKALB-FENTRESS-JACKSON-MARSHALL-OVERTON- PICKETT-PUTNAM-RUTHERFORD-SMITH-WARREN-WHITE-WILSON- 124 PM CDT WED MAR 19 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...CLAY... COFFEE...DEKALB...FENTRESS...JACKSON...MARSHALL...OVERTON... PICKETT...PUTNAM...RUTHERFORD...SMITH...WARREN...WHITE AND WILSON COUNTIES... AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GAINESBORO TO 7 MILES SOUTH OF WATERTOWN TO LEWISBURG...MOVING EAST AT 45 MPH. PEOPLE IN CANNON...CENTRAL MARSHALL...DEKALB...JACKSON...NORTHERN BEDFORD...NORTHWESTERN COFFEE...NORTHWESTERN WARREN...NORTHWESTERN WHITE...OVERTON...PICKETT...PUTNAM...SMITH...SOUTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON...SOUTHERN CLAY AND WESTERN FENTRESS COUNTIES...INCLUDING THE CITIES OF CARTHAGE...MURFREESBORO... GORDONSVILLE...LEWISBURG...GAINESBORO...CELINA...WOODBURY...BAXTER... SMITHVILLE AND LIVINGSTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. REPORTS OF DAMAGED OUTBUILDINGS AND SMALL TREES BLOWN HAVE BEEN RECEIVED ALONG THIS LINE OF STORMS. JLM
Local storm report, Mar 19, 2:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG CELINA 36.55N 85.50W
03/19/2008 CLAY TN TRAINED SPOTTER
TREES BLOWN DOWN AT FISH HATCHERY NEAR DALE HOLLOW DAM.
0226 PM TSTM WND DMG 7 E WOODBURY 35.82N 85.95W
03/19/2008 CANNON TN EMERGENCY MNGR
NEAR SHORT MTN. TREES BLOWN DOWN. OUT BUILDINGS
COLLAPSED. SOME HOMES DAMAGED
0235 PM TSTM WND DMG SMITHVILLE 35.96N 85.82W
03/19/2008 DE KALB TN EMERGENCY MNGR
TREES BLOWN DOWN IN SEVERAL LOCATIONS ACROSS DEKALB
COUNTY.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 48 min |
| Mar 19, 2:57 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 33 min |
| Mar 19, 10:15 AM CDT | River Flood Advisory | OHX | Perry | 24 hr |
| Mar 19, 10:15 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 24 hr |
| Mar 19, 11:25 AM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Macon, Smith, Sumner, Trousdale and 2 more | 115 days |
| Mar 19, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam | 38 min |
| Mar 19, 2:01 PM CDT | Tornado Warning | OHX | Cannon, DeKalb | 29 min |
| Mar 19, 2:15 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren, White | 30 min |
| Mar 19, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Mar 19, 2:45 PM CDT | River Flood Warning | OHX | Cheatham | 13 hr |
| Mar 19, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 26 min |
| Mar 19, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Mar 19, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.